How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 7011
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I went on the combined pill (Cilest) earlier this month. I

This answer was rated:

Hi, I went on the combined pill (Cilest) earlier this month. I started it on 9th feb, which was the 5th day of my cycle and taken it every day as instructed. Was I protected with the pill straight away by taking it on 5th day? The leaflet says that you can take it up to the 5th day and be protected but I’ve read elsewhere that you’re not. I’m quite paranoid because for the last 3 days I’ve been having pregnancy symptoms similar to when I was pregnant before. I got symptoms more than a week before my period was due last time. Thanks for any advice.

Dear customer,

Thank you for the question.

This pill will provide immediate protection if you start taking it up to day five of your cycle and you don't need to use additional contraception when you start if on day five of your cycle. You were therefore protected with the pill straight away by taking it on the 5th day. You should not worry regarding this.

Take care.

Please let me know if you have further queries or unanswered questions.
Please rate the answer with 5-stars, by clicking the 5-stars above with your mouse (or with your finger on a mobile device).

It will be very generous of you to also consider a bonus.
Thank you!

Customer: replied 5 months ago.
Thank you. What’s made me worry about this is for 3 days I’ve have had low abdominal pinching like pains and frequently need to pass water. I though it was a UTI as I’ve had those before but I have developed no other symptoms that I have had before with UTIs.

Dear customer,

You are very welcome!

This is unlikely to be a UTI in absence of pain while passing urine. You are likely having the initial side effects of the hormonal contraceptive pill which are transient and can occur when taken for the first time. Your anxiety and stress regarding the possibility of pregnancy may also be contributing to these symptoms.

Take care.

Please let me know if you have further queries or unanswered questions.
Please rate the answer with 5-stars, by clicking the 5-stars above with your mouse (or with your finger on a mobile device).

It will be very generous of you to also consider a bonus.
Thank you!

Customer: replied 5 months ago.
Thank you ��

Dear customer,
You are very welcome!!
Glad that I could help.
Please rate the answer with 5-stars, by clicking the 5-stars above with your mouse (or with your finger on a mobile device).

It will be very generous of you to also consider a bonus.
Thank you!

Dr. Ravoof and 4 other Medical Specialists are ready to help you